5.22.2007

Still Heavyweight Champ


Since going up on my prednisone all I have done is eat. I am starved day in and day out. I tell myself you can eat again in a few hours. I drink and drink to make myself feel full, but nothing is working. So I eat. And eat.
Again, I don't have a scale so I don't know how much I gained. I know I have lost a lot of water that's for sure! At least some of the water retention is gone :o) I'm starting to have ankles again!
I decided yesterday that I would go back down on the medicine to 10mg because I know how much it will help with the weight. But I also know that it means back to not moving around to well and someone having to help me up all the time. It's a vicious cycle really. But I know I cannot afford to gain weight before surgery. It will make recovery that much harder.
Please pray for me this week as I cut down on the meds that maybe, just maybe I won't return to as much pain as before. I only have less than eight weeks to go before the first surgery so I really need to do this right. And I WANT to do this right.
My family went to the store yesterday for me so my house is stocked full of all the right foods I need. All the cakes and pies are gone. No more temptations there. I know I can do this right.
Today is a new day with no mistakes in it yet.

6 comments:

Denise said...

Sweet one, I am lifting you up in my prayers. God loves you so very much, everything will be ok.

Southern Girl said...

Oh, I'm sorry you're struggling so much, Amy! Are you getting a good amount of protein in your diet? I know when I'm feeling desperately hungry all the time, it's helpful for me to have some protein -- that staves off the hunger a bit. Of course, mine's not brought on by meds like yours is, but it might help a little.

Christine said...

Eight weeks and counting!!
I'm agreeing with Southeren Girl, once every 3 months Josh can only eat proteins (or anything with no carbs) for 24hrs, to check to see his pump is working, and when he eats proteins, they curb his hunger pains. So he eats chicken and tuna by the can (with mayo), ham and hamburger patties. I've even bought those frozen meatballs and cook them up for snacks.

I'll be praying for you hon, that you won't feel so much pain.
HUGS
~Christine
www.arewethereyetmom.com

Mama Bear June said...

I will be praying for you. Protein does help with the hunger for me. I know meds can mess up everything! :-P

Barb said...

Prednisone is something else. My mother-in-law was on it during the last couple of months of her life and I couldn't make food fast enough for her. She ate voraciously.

You poor thing. You know, I so hope you're not adjusting your meds yourself without some input from your doctors. Sorry, it's the mother in me that wants you to be safe.

Honestly, the only way I know to not gain weight when you're taking prednisone is to make sure you're surrounded with only food that is high in nutrition and low, low in calories. A good start is getting the sweets out of the house, so good for you, Amy.

I'm keeping you in my prayers, that you'll be in the best shape possible in eight weeks.

Michelle said...

I'm keeping you in my prayers that you won't be too affected by going down on the meds! Is there anything else at all that you can take for the pain that won't make you feel so hungry all the time?